Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 64, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 11, 2013, 4:44 PM EDT for Franklin County, St. Lawrence County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2013, 4:44 PM EDT (20:44 UTC)
- Expired
- Sep 11, 2013, 5:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Franklin County, NY, St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 117 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 2:33 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2466 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 4:40 PM EDT, 4 minutes earlier.
Area forecast discussion, Sep 11, 4:40 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 440 PM EDT WED SEP 11 2013 .SYNOPSIS... THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH MILD TEMPERATURES. MORE SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE NORTH COUNTRY FROM THE NORTHWEST AS A COLD FRONT APPROACHES FROM SOUTHEASTERN ONTARIO AND SOUTHERN QUEBEC THURSDAY MORNING. THIS FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND TRAINING STORMS THROUGH THURSDAY NIGHT AS THE FRONT EXITS THE REGION BY FRIDAY MORNING. IT WILL BE MUCH COOLER WITH LINGERING SHOWERS FRIDAY. HIGH PRESSURE WILL THEN BRING DRY AND COOL WEATHER TO THE NORTH COUNTRY THIS WEEKEND. && .NEAR TERM /UNTIL 8 AM THURSDAY MORNING/... AS OF 440 PM EDT WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE NORTH COUNTRY THIS AFTN AND EVENING. STORMS AFFECTING ADKS...ACROSS THE CPV AND INTO CENTRAL VT AND THE NEK HAVE DEVELOPED ALONG A SFC TROUGH...MOVING EAST AND PRODUCING HEAVY RAINFALL...GUSTY WINDS AND PSBLY SMALL HAIL. 2ND AREA OF STORMS OVER SERN ONTARIO AND SRN QUEBEC...NEAR THE QUASI- STATIONARY WARM FRONT. THE NRN BATCH OF STORMS WILL MEANDER AROUND THE INTERNATIONAL BORDER. EXPECT STORMS TO LOSE INSTABILITY OVERNIGHT WITH NOCTURNAL COOLING ALSO SETTING IN. SEVERE THUNDERSTORM WATCH NUMBER 521 HAS BEEN ISSUED FOR THE ENTIRE NORTH COUNTRY UNTIL 10PM TONIGHT. GOING FORECAST OF STRONG TO SEVERE THUNDERSTORM THREAT ON TRACK. MORE SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT WILL MOVE INTO THE NORTH COUNTRY FROM THE NW AS THE ASSOCIATED UPPER LEVEL TROUGH DEEPENS OVER THE GREAT LAKES REGION EARLY THURSDAY MORNING. AHEAD OF THIS PRECIP...CLOUDY SKIES WILL RESIDE OVER THE AREA WITH CONTINUE S/SW FLOW KEEPING TEMPS MILD AND DEWPTS MOIST OVERNIGHT. MIN TEMPS EXPECTED TO BE IN THE 60S TO L70S. && .SHORT TERM /8 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... AS OF 440 PM EDT WEDNESDAY...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS AS UPPER LEVEL JET DYNAMICS BECOME MORE FAVORABLE AS TROUGH CONTINUES TO DEEPEN WHILE MOVING INTO THE NORTHEAST. AT THE SFC THE COLD FRONT WILL PROVIDE PLENTY OF LIFT INTO THE WARM MOIST AIR. DEWPTS IN THE 60S WITH MAX TEMPS IN THE 70S TO NEAR 80 WILL STILL FEEL WARM AND MUGGY. SOME INSTABILITY REMAINS DURING THE DAY THURSDAY OVER VT...COULD STILL SEE THREAT OF STRONG GUSTY WINDS AND HAIL. PWATS AHEAD OF THE FRONT WILL RANGE FROM 1.4 TO 2 INCHES...INCREASING THE THREAT FOR SOME HEAVY RAINFALL. MODELS SHOWING CORFIDI VECTORS STILL SUPPORT PSBL TRAINING OF SHOWERS AND STORMS WHICH COULD LEAD TO SOME FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND STORMS WILL GRADUALLY DECREASE FROM WEST TO EAST THURSDAY NIGHT AS THE FRONT PUSHES EAST OF FORECAST AREA. TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE IN STORMS OR WITH TRAINING CELLS. AS THE FRONT MOVES THROUGH THE AREA...CHANCE FOR SHOWERS AND STORMS WILL DECREASE...WITH THE FRONT EXITING SERN VT BY EARLY FRIDAY MORNING. NW FLOW WILL MOVE IN BEHIND THE FRONT...AS THE UPPER TROUGH GRADUALLY MOVES THROUGH THE REGION ON FRIDAY AND SOME LINGERING MOISTURE COULD PRODUCE SOME SHOWERS MOST OF THE DAY. THE UPPER LOW WILL SHIFT E FRIDAY NIGHT...FURTHER DIMINISHING THE CHANCE FOR SHOWERS. TEMPERATURES THURSDAY NIGHT WILL BE COOLER...IN THE U40S-U50S AND NOT MUCH WARMER FOR FRIDAY WITH CLOUDY SKIES AND LINGERING SHOWERS KEEPING MAX TEMPS IN THE M50S-M60S. FRIDAY NIGHT...AS SHOWERS END AND CLOUDS BEGIN TO DECREASE...925MB TEMPS WILL COOL TO AROUND 5C...WITH SFC MIN TEMPS IN THE M30S-M40S. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 122 PM EDT WEDNESDAY...DEEP UPPER LEVEL TROUGH WHICH WILL HAVE BROUGHT WIDESPREAD RAINFALL TO THE NORTHEAST OVER THE PREVIOUS 2 DAYS WILL CONTINUE A SLOW EASTWARD PROGRESSION ACROSS THE BTV CWA ON SATURDAY. STRONG COLD AIR ADVECTION ON NORTHWEST FLOW WILL PRODUCE STEEP LOW LEVEL LAPSE RATES WHICH WILL KEEP SOME LINGERING SHOWERS AROUND THOUGH MOSTLY ACROSS EASTERN VERMONT AND MAINLY IN THE MORNING HOURS AS HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE MOVES ACROSS THE REGION SATURDAY NIGHT THROUGH SUNDAY WITH CLEAR AND COOL CONDITIONS EXPECTED. BY LATE SUNDAY AFTERNOON AN UPPER LEVEL TROUGH AND ATTENDING COLD FRONT APPROACHES THE SAINT LAWRENCE VALLEY...PUSHING ACROSS THE NORTH COUNTRY SUNDAY NIGHT INTO MONDAY MORNING. CURRENT PROGGED MOISTURE IS FAIRLY WEAK SO THINKING PRECIP WILL BE SHOWERY IN NATURE WITH NOT A WHOLE LOT OF QPF. OF MORE INTEREST THOUGH...AT LEAST FOR WINTER LOVERS LIKE ME IS THE PROGGED 850MB TEMPS FALLING TO ZERO TO -2C MIDDAY MONDAY. COULD WE SEE OUR FIRST SNOWFLAKES AT THE SUMMITS? STAY TUNED. FRONT MOVES THROUGH THE REGION MONDAY NIGHT WITH HIGH PRESSURE RETURNING TO THE NORTHEAST FOR THE REMAINDER OF THE PERIOD THROUGH WEDNESDAY. TEMPS THROUGH THE PERIOD WILL BE VERY SEASONAL...JUST SLIGHTLY BELOW NORMAL WITH HIGHS GENERALLY IN THE 60S...AND LOWS IN THE 40S. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...GENERALLY VFR CONDITIONS EXPECTED OVER THE NEXT 12 HOURS WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING... BRIEFLY REDUCING CIGS/VSBY TO IFR/MVFR LATE THIS AFTERNOON AND EVENING. HARD TO PINPOINT TSRA AT ANY TERMINAL AT THIS TIME SO HAVE JUST INCLUDE VCTS FOR NOW THROUGH 06Z. BRIEF BREAK IN WX FROM 06Z-09Z WITH SOME PATCHY MVFR BR LIKELY...BEFORE A COLD FRONT ENTERS THE REGION FROM THE WEST SPREADING MVFR CONDITIONS IN RAIN FROM KMSS AT 09Z TO KBTV BY 12Z. MVFR RAIN THEN CONTINUES THROUGH THE REMAINDER OF THE TAF PERIOD WITH PERIOD OF IFR VSBY POSSIBLE. OUTLOOK 18Z THURSDAY THROUGH MONDAY... 18Z THURSDAY THROUGH 12Z FRIDAY...IFR/MVFR LIKELY IN SHOWERS AND THUNDERSTORMS AS A COLD FRONTAL PUSHES THROUGH THE REGION. 12Z FRIDAY THROUGH 12Z SATURDAY...MIX OF MVFR/VFR WITH SCATTERED SHOWERS AS UPPER LEVEL TROUGH ASSOCIATED WITH THE AFOREMENTIONED FRONTS TRACKS THROUGH THE NORTHEAST. 12Z SATURDAY THROUGH 00Z MONDAY...VFR UNDER HIGH PRESSURE. 00Z MONDAY THROUGH 00Z TUESDAY...MAINLY VFR WITH SCATTERED MVFR RAIN SHOWERS AS A WEAK COLD FRONT MOVES THROUGH THE NORTHEAST. && .CLIMATE... NEAR-RECORD HIGH MAXIMUM AND MINIMUM TEMPERATURES ARE FORECAST TO OCCUR ON WEDNESDAY ACROSS THE NORTH COUNTRY. BELOW ARE THE RECORDS AND THE YEARS IN WHICH THEY WERE SET. RECORD HIGHS: BURLINGTON (BTV)- 95F (1931) MONTPELIER (MPV)- 85F (1961, 1952) MASSENA (MSS)- 87F (1961) ST. JOHNSBURY (SJBV1)- 93F (1931) RECORD HIGH MINS: BURLINGTON (BTV)- 70F (1947, 1925, 1922) MONTPELIER (MPV)- 61F (1961) MASSENA (MSS)- 72F (1961) ST. JOHNSBURY (SJBV1)- 69F (1922) && .EQUIPMENT... AS OF 438 PM EDT WEDNESDAY...NOAA WEATHER RADIO STATION WXM 44...BROADCASTING FROM THE TOP OF MOUNT ASCUTNEY VERMONT...REMAINS OFF THE AIR DUE TO A DAMAGED ANTENNA. REPLACEMENT PARTS HAVE BEEN ORDERED AND THE REPAIR WORK HAS BEEN SCHEDULED FOR SEPTEMBER 17-20. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...RJS/KGM NEAR TERM...KGM SHORT TERM...KGM LONG TERM...LAHIFF AVIATION...LAHIFF CLIMATE...MUCCILLI EQUIPMENT...WFO BTV
Hazardous weather outlook, Sep 11, 2:41 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 241 PM EDT WED SEP 11 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-121845- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 241 PM EDT WED SEP 11 2013 ...SEVERE THUNDERSTORM WATCH 521 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. CONDITIONS WILL CONTINUE TO BECOME FAVORABLE FOR THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE NORTH COUNTRY THIS AFTERNOON AND THE FIRST HALF OF THE NIGHT. FOR THIS EVENT THERE WILL BE TWO DIFFERENT THREATS FOR STORMS. THE FIRST WILL BE OUT ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK WHERE A LINE OF STORMS IS EXPECTED TO FOR OVER SOUTHEAST ONTARIO PROVINCE AND MOVE INTO THE SAINT LAWRENCE VALLEY LATE THIS AFTERNOON OR EVENING. THE MAIN THREAT WITH THIS LINE WOULD BE STRONG WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. THE OTHER THREAT WILL BE STORMS FORMING OVER THE CENTRAL AND EASTERN PORTIONS OF NEW YORK STATE AND MOVING EAST AND NORTHEAST INTO THE NORTHERN ADIRONDACKS...THE CHAMPLAIN VALLEY...AND THE REMAINDER OF VERMONT. THESE STORMS WILL BE OF SHORTER DURATION AND MORE ISOLATED TO SCATTERED IN NATURE...BUT WILL STILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. THE MOST FAVORABLE TIMING FOR THESE STORMS WILL BE BETWEEN 500 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND EMBEDDED THUNDERSTORMS WILL BE WIDESPREAD ACROSS THE NORTH COUNTRY ON THURSDAY WITH HEAVY RAINFALL POSSIBLE. COOLER AND DRIER WEATHER EXPECTED FOR THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 11, 2:25 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 225 PM EDT WED SEP 11 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-120000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 225 PM EDT WED SEP 11 2013 ...THREAT FOR STRONG TO SEVERE STORMS CONTINUES... CONDITIONS WILL CONTINUE TO BECOME FAVORABLE FOR THE DEVELOPMENT OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE NORTH COUNTRY THIS AFTERNOON AND THE FIRST HALF OF THE NIGHT. FOR THIS EVENT THERE WILL BE TWO DIFFERENT THREATS FOR STORMS. THE FIRST WILL BE OUT ACROSS THE SAINT LAWRENCE VALLEY OF NEW YORK WHERE A LINE OF STORMS IS EXPECTED TO FOR OVER SOUTHEAST ONTARIO PROVINCE AND MOVE INTO THE SAINT LAWRENCE VALLEY LATE THIS AFTERNOON OR EVENING. THE MAIN THREAT WITH THIS LINE WOULD BE STRONG WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. THE OTHER THREAT WILL BE STORMS FORMING OVER THE CENTRAL AND EASTERN PORTIONS OF NEW YORK STATE AND MOVING EAST AND NORTHEAST INTO THE NORTHERN ADIRONDACKS...THE CHAMPLAIN VALLEY...AND THE REMAINDER OF VERMONT. THESE STORMS WILL BE OF SHORTER DURATION AND MORE ISOLATED TO SCATTERED IN NATURE...BUT WILL STILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. THE MOST FAVORABLE TIMING FOR THESE STORMS WILL BE BETWEEN 500 PM AND MIDNIGHT. EVENSON
Special weather statement, Sep 11, 2:59 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
259 PM EDT WED SEP 11 2013
NYZ030-034-035-VTZ005-009-112000-
EASTERN ESSEX NY-SOUTHERN FRANKLIN NY-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN ESSEX NY-
259 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN ESSEX...
NORTHWESTERN ADDISON...SOUTH CENTRAL FRANKLIN AND SOUTHWESTERN
CHITTENDEN COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS NEAR AXTON LANDING...MOVING
EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTH ELBA...LAKE PLACID...MOUNT VAN HOEVENBERG...KEENE...UPPER
JAY...DEERHEAD...EXIT 32 I87...REBER...BOQUET...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4449 7339 4423 7329 4408 7428 4411 7429
4411 7438 4424 7443
LAHIFFSpecial weather statement, Sep 11, 3:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
356 PM EDT WED SEP 11 2013
VTZ004-007-008-112100-
CALEDONIA VT-ESSEX VT-WASHINGTON VT-
356 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL CALEDONIA...
NORTHEASTERN WASHINGTON AND SOUTHERN ESSEX COUNTIES...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEST DANVILLE...MOVING
EAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
VICTORY...LYNDONVILLE...SOUTH KIRBY...GRANBY...GALLUP
MILLS...MAIDSTONE STATE PARK...MAIDSTONE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4456 7159 4453 7157 4449 7159 4447 7164
4440 7171 4431 7222 4449 7241 4479 7159
4478 7158 4475 7162 4473 7162 4465 7155
4458 7153
MUCCILLISpecial weather statement, Sep 11, 4:12 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
412 PM EDT WED SEP 11 2013
VTZ003-007-008-010-112115-
CALEDONIA VT-ORANGE VT-ORLEANS VT-WASHINGTON VT-
412 PM EDT WED SEP 11 2013
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN ORANGE...SOUTH
CENTRAL ORLEANS...SOUTHWESTERN CALEDONIA AND WASHINGTON COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH FAYSTON...MOVING
EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
RIVERTON...EXIT 9 I89...EXIT 8 I89...MONTPELIER...EAST MONTPELIER...
EAST MONTPELIER CENTER...PLAINFIELD...NORTH MONTPELIER...STILLWATER
STATE PARK...RICKER STATE PARK...PEACHAM...EWELLS MILLS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4409 7289 4429 7291 4436 7286 4436 7282
4439 7281 4440 7283 4443 7274 4440 7266
4448 7259 4443 7250 4455 7240 4459 7227
4429 7204 4428 7206 4415 7204
MUCCILLISpecial weather statement, Sep 11, 4:29 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 429 PM EDT WED SEP 11 2013 VTZ007>010-017-018-112130- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-ORANGE VT- WASHINGTON VT-WESTERN ADDISON VT- 429 PM EDT WED SEP 11 2013 ...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN ADDISON... NORTHERN ORANGE...SOUTHEASTERN CHITTENDEN...SOUTHERN WASHINGTON AND SOUTHWESTERN CALEDONIA COUNTIES... AT 424 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALTHAM...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO... LINCOLN...SOUTH STARKSBORO...EAST WARREN...WARREN...ROXBURY...SOUTH NORTHFIELD...EXIT 5 I89...WASHINGTON...WILLIAMSTOWN...EAST ORANGE... WEST TOPSHAM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT. LAT...LON 4421 7214 4394 7217 4404 7329 4422 7328 LAHIFF
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 1:19 AM EDT | Special Weather Statement | BTV | Orleans | 86 min |
| Sep 11, 3:36 PM EDT | Severe Thunderstorm Warning | BTV | Addison | 54 min |
| Sep 11, 3:56 PM EDT | Special Weather Statement | BTV | Caledonia, Essex | 64 min |
| Sep 11, 4:12 PM EDT | Special Weather Statement | BTV | Washington | 63 min |
| Sep 11, 4:29 PM EDT | Special Weather Statement | BTV | Addison, Orange | 61 min |
| Sep 11, 4:57 PM EDT | Special Weather Statement | BTV | Addison | 63 min |
| Sep 11, 5:06 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 54 min |
| Sep 11, 5:10 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle | 65 min |
| Sep 11, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Orange | 29 min |
| Sep 11, 6:10 PM EDT | Special Weather Statement | BTV | Essex, Orleans | 65 min |
| Sep 11, 6:31 PM EDT | Special Weather Statement | BTV | Orange, Washington | 44 min |
| Sep 11, 6:44 PM EDT | Flash Flood Warning | BTV | Orange, Washington | 4 hr |
| Sep 11, 6:48 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orleans | 57 min |
| Sep 11, 7:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 57 min |
| Sep 11, 7:32 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 58 min |
| Sep 11, 2:59 PM EDT | Special Weather Statement | BTV | Essex | 61 min |
| Sep 11, 5:47 PM EDT | Special Weather Statement | BTV | Clinton | 43 min |
| Sep 11, 7:04 PM EDT | Special Weather Statement | BTV | Franklin | 56 min |
| Sep 11, 7:36 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 54 min |
| Sep 11, 7:57 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.